Learn how to use Mayo Clinic Connect
Request an Appointment
A chirpodist told me my feet ang leg neuropathy was probably caused by my long use of statins. Any truth?
Hello @jimbotch, welcome to Mayo Clinic Connect. There is quite a lot of information available pointing to statins causing or making peripheral neuropathy worse. Here are some of the sites I've found.
The implications of statin induced peripheral neuropathy
Statin Neuropathy Masquerading as Diabetic Autoimmune Polyneuropathy
Medication Induced Neuropathy
You may be interested in reading through another active discussion here on Connect and meet other members sharing your symptoms.
Groups > Neuropathy > Living with Neuropathy – Welcome to the group
Are you able to share how you were diagnosed or any treatments you use that help you with your symptoms?
I was not on stations nor had I ever been when my neuropathy started.
Jump to this post
@confused1955, statins can cause neuropathy but they are not the only thing that does. My small fiber PN is idiopathic so I don't know what caused it. My neurologist thought it may be hereditary. Mayo Clinic has some information here on some of the causes:
In causes it mention toxins does anyone know if radon is one of those toxins.
I don't believe radon can cause neuropathy but it has been associated with lung cancer.
What's to know about radon poisoning?
Thanks John. Haven't had our ground tested but my bedroom was added on to 3 story house but it just has a crawl space. The basement of the rest of the house has 10 inch concrete walls. For some reason radon popped into my head. Thanks again.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In